Use of bivalirudin for heparin-induced thrombocytopaenia after thrombolysis in massive pulmonary embolism: a case report.

Salvatore Paterna, Filippo Ganci, Gabriella Terrazzino, Alfonso Giubilato, Sebastiano Scalzo, Giorgio Maringhini, Sergio Cannizzaro, Roberto Baglini, Pietro Di Pasquale, Sergio Fasullo

    Risultato della ricerca: Articlepeer review

    Abstract

    A 68-year-old man was referred to the emergency department 6 h after onset of sudden acute dyspnoea. Immediate ECG showed sinus tachycardia with the typical S1-Q3-T3 pattern and incomplete right bundle branch block. The echocardiogram showed the presence of mobile thrombus in the right atrium, a distended right ventricle with free wall hypokinesia and displacement of the interventricular septum towards the left ventricle. Lung spiral computed tomography (CT) showed bilateral pulmonary involvement and confirmed the picture of a thrombotic system in the right atrium and caval vein. Thrombolytic treatment with recombinant tissue plasminogen activator (rt-PA) and heparin (alteplase 10 mg bolus, then 90 mg over 2 h) was administered. Six hours after thrombolysis bleeding gums and significant reduction in platelet count (around 50,000) were observed. Heparin was discontinued and bivalirudin (0.1 mg/kg bolus and 1.75 mg/kg per h infusion) plus warfarin was initiated and continued for 5 days until the international normalised ratio (INR) was within the therapeutic range (2.0-3.0) for 2 consecutive days, with concomitant platelet count normalisation. Lung spiral and lower abdominal CT before discharge did not show the presence of clots in the pulmonary arteries of the right and left lung. This case suggests that bivalirudin could offer promise for use in patients with heparin-induced thrombocytopaenia (HIT) after thrombolysis for massive pulmonary embolism.
    Lingua originaleEnglish
    Numero di pagine3
    RivistaInternational Journal of Emergency Medicine
    Volume3
    Stato di pubblicazionePublished - 2010

    All Science Journal Classification (ASJC) codes

    • Emergency Medicine

    Fingerprint Entra nei temi di ricerca di 'Use of bivalirudin for heparin-induced thrombocytopaenia after thrombolysis in massive pulmonary embolism: a case report.'. Insieme formano una fingerprint unica.

    Cita questo